Help Vitamins effect stomach

Discussion in 'Fibromyalgia Main Forum' started by jgcd11, Apr 30, 2006.

  1. jgcd11

    jgcd11 New Member

    Can some please help me? Has anyone experienced severe gastric pain from taking vitamins like B12,Vitamin D, Viactiv or other vitamins. I have been suffering for weeks and thought I had an ulcer. Doctor put me first on prilosec and now on perscription nexium which isn't helping. Went on line and checked out these and found out that the calcium in the viactiv brings on bloating, gas, and constipation as well as gastric upset. Could this all be part of the fibro as well? Looking forward to hearing from anyone concerning this. I just feel miserable all the time. Thanks for listening. Jgcd11
  2. Jen102

    Jen102 New Member

    For example, would your doc prescribe b-12 injections for you to try? Could you try different forms of the calcium? For example, try capsules, tablets, and different forms of calcium (many different bonding agents).

    The other thought--maybe you are sensitive or allergic to some basic nutrients. Some have found relief from NAET allergy treatmetns provided by naturopaths.

    Blessings to you. Jen102
  3. usanagirl

    usanagirl New Member

    It is more than likely the brand of vitamins you are taking, not to mention they are probably incomplete and imbalanced...which will cause discomfort and even upset stomach.

    The US Govt does not regulate nutritional supplements, therefore, if not manufactured "pharmaceutical grade," they will not meet label claim.

    May I recommend a book called The Comparative Guide to Nutritional Supplements by Lyle MacWilliam. (you can order this online) and it will have rated the #1 Supplement out over 500 supplements.

    Hope that helps with the ickies!
  4. mariee

    mariee Member

    I thought Viactiv would be gentle on my stomach, since it is chewable...NOT!
    I cannot take Viactiv.
    Also the time released vitamins are hard on my system.

    Hope this helps.
    (I don't take vitamins now)
    Marie
  5. usanagirl

    usanagirl New Member

    bump,bump,bump
  6. CoralFlower

    CoralFlower New Member

    Vitamin E makes me sick as a dog - cramps, diarrhea, etc. I can't even eat a lot of spinach (which I love), because it has the same effect on me!

    CoralFlower
  7. forfink

    forfink New Member

    Lots of people I know get sick to their stomach if they take Viactiv, and other vitamins, so you are not alone. I can't take it either. Also, tried all the prescription drugs similar to prilosec, etc. Just didn't do it. Felt just like you.
    Tried Zantac, extra strength, 2 times a day, and it's been great for 10 years! Hope this helps. I have GERD and Barretts esophogus, so must keep acid low.